Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 104, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2017, 10:51 PM CDT for Johnson County, Louisa County, Washington County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 10:51 PM CDT (03:51 UTC)
- Expired
- Jun 15, 2017, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Johnson County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:59 PM CDT | HAIL 0.88 | Ese Wellman, IA | DIME TO NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
399
WUUS53 KDVN 160351
SVRDVN
IAC103-115-183-160430-
/O.NEW.KDVN.SV.W.0104.170616T0351Z-170616T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1051 PM CDT THU JUN 15 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Louisa County in southeastern Iowa...
Southern Johnson County in east central Iowa...
Northern Washington County in southeastern Iowa...
* Until 1130 PM CDT
* At 1051 PM CDT, a severe thunderstorm was located near Wellman, or
13 miles northwest of Washington, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Kalona, Wellman, Lone Tree, Riverside, Hills, Richmond, Keota, West
Chester, Hills Access, Haskins, Amish, River Junction and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 9195 4151 9183 4153 9183 4159 9137
4133 9137 4133 9195
TIME...MOT...LOC 0351Z 264DEG 36KT 4143 9188
HAIL...1.00IN
WIND...<50MPH
$$
RP KINNEY6 follow-up statements
248
WWUS53 KDVN 160356
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1056 PM CDT THU JUN 15 2017
IAC103-115-183-160430-
/O.CON.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Louisa IA-Johnson IA-Washington IA-
1056 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN LOUISA...SOUTHERN JOHNSON AND NORTHERN WASHINGTON
COUNTIES...
At 1056 PM CDT, a severe thunderstorm was located over Wellman, or 11
miles northwest of Washington, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kalona, Wellman, Lone Tree, Riverside, Hills, Richmond, West Chester,
Haskins, Amish, Hills Access, River Junction and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 9193 4151 9183 4153 9183 4159 9137
4133 9137 4133 9191
TIME...MOT...LOC 0356Z 264DEG 36KT 4144 9181
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY597
WWUS53 KDVN 160404
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1104 PM CDT THU JUN 15 2017
IAC103-115-183-160430-
/O.CON.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Louisa IA-Johnson IA-Washington IA-
1104 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN LOUISA...SOUTHERN JOHNSON AND NORTHEASTERN
WASHINGTON COUNTIES...
At 1103 PM CDT, a severe thunderstorm was located over Richmond, or
11 miles north of Washington, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Spotter indicated. Nickel size hail in Wellman at 1059 pm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kalona, Wellman, Lone Tree, Riverside, Hills, Richmond, Amish, Hills
Access, River Junction and Gladwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4149 9184 4151 9183 4153 9183 4159 9137
4133 9137 4136 9181
TIME...MOT...LOC 0403Z 262DEG 36KT 4146 9173
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY372
WWUS53 KDVN 160414
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1114 PM CDT THU JUN 15 2017
IAC115-160424-
/O.CAN.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Louisa IA-
1114 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Iowa.
LAT...LON 4154 9174 4159 9137 4143 9137 4144 9173
TIME...MOT...LOC 0414Z 260DEG 36KT 4152 9161
$$
IAC103-183-160430-
/O.CON.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Johnson IA-Washington IA-
1114 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN JOHNSON AND NORTHEASTERN WASHINGTON COUNTIES...
At 1114 PM CDT, a severe thunderstorm was located near Riverside, or
9 miles south of Iowa City, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kalona, Lone Tree, Riverside, Hills, Richmond, Hills Access and River
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 9174 4159 9137 4143 9137 4144 9173
TIME...MOT...LOC 0414Z 260DEG 36KT 4152 9161
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY983
WWUS53 KDVN 160420
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1120 PM CDT THU JUN 15 2017
IAC183-160429-
/O.CAN.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Washington IA-
1120 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Iowa.
LAT...LON 4159 9137 4146 9137 4147 9151 4148 9150
4149 9150 4149 9151 4150 9151 4150 9152
4151 9153 4151 9159 4156 9160
TIME...MOT...LOC 0419Z 262DEG 36KT 4154 9153
$$
IAC103-160430-
/O.CON.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Johnson IA-
1120 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN JOHNSON COUNTY...
At 1119 PM CDT, a severe thunderstorm was located over Hills, or 8
miles south of Iowa City, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lone Tree, Hills, Hills Access and River Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 9137 4146 9137 4147 9151 4148 9150
4149 9150 4149 9151 4150 9151 4150 9152
4151 9153 4151 9159 4156 9160
TIME...MOT...LOC 0419Z 262DEG 36KT 4154 9153
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY177
WWUS53 KDVN 160425
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1125 PM CDT THU JUN 15 2017
IAC103-160430-
/O.CON.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Johnson IA-
1125 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN JOHNSON COUNTY...
At 1124 PM CDT, a severe thunderstorm was located near Lone Tree, or
8 miles southeast of Iowa City, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported quarter size hail in
Hills at 1122 pm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lone Tree, Hills and Hills Access.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 9137 4146 9137 4150 9151 4151 9153
4157 9154
TIME...MOT...LOC 0424Z 264DEG 36KT 4155 9146
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY730
WWUS53 KDVN 160430
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1130 PM CDT THU JUN 15 2017
IAC103-160440-
/O.EXP.KDVN.SV.W.0104.000000T0000Z-170616T0430Z/
Johnson IA-
1130 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Iowa.
LAT...LON 4159 9137 4146 9137 4150 9151 4151 9153
4157 9154
TIME...MOT...LOC 0430Z 264DEG 36KT 4156 9140
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:19 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 6:19 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 619 PM CDT Thu Jun 15 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Thu Jun 15 2017 18Z surface data has in inferred weak low in northeast Nebraska. A front ran from the low into northeast Iowa and into far western upper Michigan. Dew points were in the 50s along and behind the frontal zone with 60s ahead of the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 330 PM CDT Thu Jun 15 2017 Overall confidence that storms will be seen tonight and Friday is moderate. Timing of storms is low. The first question is when does convection initiate along the front. Satellite trends show little in the way of development of clouds. Thus it appears that dry and very warm conditions should be seen across the area until nearly sunset. Around sunset or shortly after, convection should initiate along the frontal boundary as it moves into the area. Showers and thunderstorms will eventually organized into a band that slowly moves southeast across the area overnight. Based on the current expected timing, the northwest third of the area should see dry conditions just prior to sunrise Friday. However, if convection does not develop until after sunset along the front, then the current expected timing would be too fast by 3 to 6 hours. Going on the idea that storms will organize into a band, there is a low risk of some isolated nocturnal severe storms. If severe storms occur, there would be a wind and hail risk. On Friday, the overnight convection will clear the southeast half of the area during the morning. Boundaries left over from this convection will provide the focus for new convection to develop during the late morning and afternoon. Day time heating and return moisture from the Plains will allow new convection to develop over roughly the northwest half of the area during the afternoon that will gradually increase in areal coverage toward evening. The convection that develops Friday afternoon will be interesting. The placement of overall boundaries and moisture pooling will be the key to where the storms develop, how strong storms get, and where they track. Going on the assumption that the models are not too moist in the lower levels, the potential is there for storms to organize into a severe storm complex. If such a severe storm complex develops, areas generally south of I-80 would be most at risk to see severe storms. Wind would be the primary threat and hail a secondary threat in only the strongest storms. .LONG TERM...(Friday Night through next Thursday) ISSUED AT 330 PM CDT Thu Jun 15 2017 Friday night...Assessing several MCS generation parameters off various models, it seems many are coming together over and just east of the IA portion of the MO RVR Valley Fri evening. Am embedded short wave trof in broad cyclonic westerlies aloft, interacting with increasing THETA-E rich low to mid level southerly flow should help ignite convection in these areas by Fri evening. The models do vary a bit on how far north or south the prime LLJ convergent axis will lay out, but a general ensemble suggests areas northeast of the Omaha area could be prime. Then currently projected propagation vectors and 19-23C H85 MB thermal MCS track suggest an evolving MCS to move into the western and southwestern CWA by 10 PM. But timing of initial impact into the western CWA also variable between the solutions...with some not propagating a convective system into the local area until mainly after midnight, and a few target more the central into northern CWA. But for now will go with the west central IA initiation point, with the system then propagating east-southeast and the more significant portion of it impacting mainly the southwestern 2/3's to half of the DVN CWA from late evening and into the overnight hours. Kinematic and thermodynamic vertical profiles suggest that a portion of the MCS could arrive in bowing segments, making for a damaging wind threat where these occur. Also, model fcst of precipital water feed of 1.5 to near 2 inches suggest torrential downpours being squeezed out of the more organized storm structures, with rainfall intensity rates per hour matching the PWAT values. Thus some localized flash flooding could occur, especially in areas that get hit more than once, such as by secondary redevelopment training up over the initial system's cool pool as long as a south to southwest LLJ maintains into the late night. Taking into account rain cooled outflow, some fcst overnight lows into early Sat morning may still not be quite cool enough. Saturday...Much will depend on decay timing of any lingering Sat morning convective debris left over out of the Fri night storm activity for instability to build back up by mid afternoon. This to the lee/southeastern flank of a strongly digging short wave trof acrs the northeastern plains. Fcst soundings suggest strong low to mid level wind fields for this time of year, such as a west- southwest H5 jet of 70+ KTS acrs IA rounding the bend of the upper trof. If ambient temps can warm/recover back into the upper 80s to lower 90s, and sfc DPTS pool up into the upper 60s to lower 70s ahead of an incoming cool front, strong forcing/dynamics may have CAPEs of 2-4K J/KG to work with Sat afternoon for a potentially significant severe weather event in or near the local area of concern. Right now, favored convective initiation grounds appear to lay out from north central IA into central IA by mid Sat afternoon, with the evolving system or multi systems/bows propagating through the DVN CWA during the prime convective time of 3 PM through 8 or 9 PM Sat evening. A few convective allowing models are even sooner than that window by an hour or two. Strong kinematics with those potentail CAPEs, but with south to southwesterly vertical wind profiles, suggest widespread damaging winds the primary threat, but can't rule out a few mesovortices along a mature bowing squall line. If adequate de-stabilization looks like it will occur, could see a risk upgrade to enhanced or moderate over the next 1-2 days. The same processes making the potentail SBCAPEs, could drive Sat afternoon heat indices into the 95 to near 100 degree range acrs much of the CWA before the storms hit. Sunday and Monday...Post frontal, breezy and cooler days as upper troffing takes hold of the GRT LKS, allowing northwest flow to spill down acrs the upper Midwest. Highs in the 70s to lower 80s these days(more areas held in the 70s), with a chance for an isolated to sctrd afternoon instability shower or storm especially on Monday. Middle of next week...A clipper-like system possible on Tue in lingering northwest flow for more shower/some storm chances, then longer range indications suggest flattening flow mid to late week with the heat building back up the plains and MO RVR Valley, wanting to creep back up this way. Some signs of this return flow inducing a storm track in or near the area by Wed night or next Thu. ..12.. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 617 PM CDT Thu Jun 15 2017 A cluster of strong thunderstorms, with gusty winds, hail, and heavy rain will spread southeast out of north central Iowa, through eastern Iowa and northwest Illinois through the mid evening hours to early overnight. Another round may form after that, but is uncertain. In any case, VFR weather is expected outside of storms, with spotty IFR possible in storms. The next round of storms will be expected Friday late evening. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...12 AVIATION...Ervin
Hazardous weather outlook, Jun 15, 3:41 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 341 PM CDT Thu Jun 15 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 341 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Thunderstorms are possible across the outlook area tonight. There is a low risk of severe storms, mainly along and west of the Mississippi. The main severe weather threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There are periodic chances for thunderstorms Friday through Saturday night. There is a slight risk for severe thunderstorms on Friday along and west of a line from Manchester, Iowa to Walcott, Iowa to Macomb, Illinois. The remainder of the outlook area has a marginal risk. There is a low chance for storms Friday afternoon. A better chance exists during the evening or overnight. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. There is a slight risk for severe thunderstorms on Saturday across the entire area. Damaging winds and large hail are the primary threats. The most likely timing of storms is late afternoon into Saturday night. However, confidence on exact timing and coverage of storms is low since this is several days away. Please stay tuned to forecast updates through this week. On Saturday afternoon, forecast peak heat indices may reach the mid to upper 90s along and south of highway 34, west of Galesburg, Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight over portions of eastern Iowa and far northeast Missouri.
In the hours before
Local storm report, Jun 15, 10:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
06/15/2017 M62 MPH SCOTT IA ASOS
MEASURED
&&
DCLocal storm report, Jun 15, 10:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 S TIPTON 41.73N 91.13W
06/15/2017 CEDAR IA BROADCAST MEDIA
TREE AND POWER LINES DOWN ACROSS HIGHWAY 38 SOUTH OF
TIPTON. PUBLIC REPORT RELAYED BY BROADCAST MEDIA. TIME
ESTIMATED BY RADAR.
&&
RP KINNEYLocal storm report, Jun 15, 10:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1025 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 4 S MOLINE 41.43N 90.49W
06/15/2017 M44 MPH ROCK ISLAND IL ASOS
&&
RAYWLocal storm report, Jun 15, 10:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 4 NW DAVENPORT 41.60N 90.65W
06/15/2017 M48 MPH SCOTT IA DEPT OF HIGHWAYS
IOWA DOT RWIS AT I-80 AND I-280 INTERCHANGE.
&&
DCLocal storm report, Jun 15, 10:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
06/15/2017 M62.00 MPH SCOTT IA ASOS
MEASURED. MAX SUSTAINED WIND WAS 48 MPH AT 10002 PM CDT.
1000 PM TSTM WND GST 4 NW DAVENPORT 41.60N 90.65W
06/15/2017 M58.00 MPH SCOTT IA DEPT OF HIGHWAYS
IOWA DOT RWIS AT I-80 AND I-280 INTERCHANGE.
1025 PM TSTM WND GST 4 S MOLINE 41.43N 90.49W
06/15/2017 M54.00 MPH ROCK ISLAND IL ASOS
&&
DCLocal storm report, Jun 15, 10:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 2 NNW BETTENDORF 41.58N 90.49W
06/15/2017 E60 MPH SCOTT IA TRAINED SPOTTER
&&
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:17 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 58 min |
| Jun 15, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 54 min |
| Jun 15, 8:11 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 49 min |
| Jun 15, 8:16 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 44 min |
| Jun 15, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 62 min |
| Jun 15, 8:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 45 min |
| Jun 15, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Johnson, Jones, Linn | 57 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 46 min |
| Jun 15, 11:01 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 26 min |
| Jun 15, 11:52 PM CDT | Special Weather Statement | DVN | Benton | 38 min |
| Jun 15, 11:55 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 27 min |
| Jun 16, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 63 min |
| Jun 16, 2:11 AM CDT | Special Weather Statement | DVN | Des Moines | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.